MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.A second axium prime device was also returned and will be addressed in pli-20.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at ~82.3cm from the proximal end.The axium prime implant coil was found damaged and stretched within the introducer sheath with the polypropylene filament broken.Testing/analysis: the axium prime coil could not be advanced out of the introducer sheath as it was found stuck.The axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The returned axium prime pusher was found bent and the implant coil was found damaged/stretched.The customer reported the coil came out of the introducer sheath smoothly and did not report finding any damages during preparation; therefore, it is likely the damage occurred due to advancing against the reported resistance.Customer reported devices were prepared per ifu, continuous flush was used, and vessel tortuosity as minimal.Therefore, the root cause could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be assessed.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that two axium coils encountered resistance and became stuck in the distal section of the catheter.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the upper trunk middle cerebral artery with a max diameter of 5mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that the doctor was performing an emergency aneurysm interventional surgery on a patient with a ruptured middle cerebral artery aneurysm and bleeding.The patient came to hospital for emergency.After establishing the pathway, a 5-15-3d qc coil was delivered through the echelon10 microcatheter.When delivering the second es coil, apb-3-8-3d-es, significant resistance was encountered, preventing it from reaching the aneurysm.After two attempts, the surgeon switched to a smaller es coil, apb-2.5-4-hx-4s, but it still faced considerable resistance, preventing proper placement.To expedite treatment, the surgeon chose not to replace the access catheter and instead used a coil from another manufacturer, which was successfully delivered, concluding the procedure.The catheter was not damaged and it was unknown if the coils were damaged.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported that the cause of the resistance was not determined.The coils had come out of the introducer sheaths smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.Additional information received reported during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22804694
Report Number9617601-2025-00972
Device Sequence Number13027507
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public(01)00763000313746(17)270424(10)228735248
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number228735248
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight70 KG